Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 126, NWS Lubbock, TX

June 10, 2018Hale County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2018, 4:06 PM CDT for Hale County, Lubbock County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2018, 4:06 PM CDT (21:06 UTC)
Expired
Jun 10, 2018, 4:30 PM CDT
In force
24 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Hale County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:25 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 10, 2:25 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
225 PM CDT Sun Jun 10 2018

.DISCUSSION...
A surface trough have moved to the east today positioning itself in
the western South Plains. We will likely continue to see isolated
development along this feature through the rest of the afternoon
hours. The atmosphere will remain very weakly capped to no cap under
mixed layer instability on the order of 1000-1500 J/kg. A short wave
was evident on water vapor moving out of central New Mexico along
with a jet max centered over southeast New Mexico. The positioning
of these features will place most upper level lift centered over the
southern Texas Panhandle into the northern South Plains. High cloud
bases with convection will again lead to mostly a strong wind threat
with any storms that do develop.

Upper level ridging will quickly build in tonight. behind the
departing short wave. A strong upper level trough moving across the
northern Rockies will send a cold front into the southern Texas
Panhandle tomorrow. Some isolated precipitation may still be
possible along the front tomorrow evening, especially areas to the
east in Oklahoma. However, the rising heights from the building
ridge will attempt to suppress any development.

The upper ridge will stay entrenched over the region for much of
this week keeping generally warm and dry conditions for the local
area. Moisture and resulting thunderstorm activity will move around
the ridge and therefore around the South Plains. Upper level
troughing will return to the western CONUS this weekend. This may
allow convection to sneak into west Texas but prospects are not high
at the moment.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Jun 10, 11:35 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1135 AM CDT Sun Jun 10 2018

TXZ021>044-110445-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1135 AM CDT Sun Jun 10 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms may form this afternoon along
and east of a surface trough of low pressure, initially on the
South Plains then moving eastward toward the Rolling Plains this
evening. The strongest storms may become strong to severe with
the potential for wind gusts to 65 mph and half dollar size hail.
Some locally heavy rainfall may also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability of hazardous weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

In the hours before

Special weather statement, Jun 10, 3:37 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lubbock TX
337 PM CDT SUN JUN 10 2018

TXZ034-035-102100-
Hockley TX-Lubbock TX-
337 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LUBBOCK AND EASTERN
HOCKLEY COUNTIES UNTIL 400 PM CDT...

At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Levelland, moving east at 10 mph.  Doppler radar
showed indications of downburst winds near Opdyke West.  Winds
exceeding 60 mph may be possible with this activity.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lubbock, Levelland, Wolfforth, Shallowater, Whitharral, Lubbock South
Plains Mall, Reese Center, Smyer and Opdyke West.

LAT...LON 3347 10234 3375 10234 3379 10196 3343 10190
TIME...MOT...LOC 2035Z 267DEG 10KT 3359 10220

26
Special weather statement, Jun 10, 3:53 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lubbock TX
353 PM CDT SUN JUN 10 2018

TXZ029-030-035-102130-
Floyd TX-Lubbock TX-Hale TX-
353 PM CDT SUN JUN 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LUBBOCK...SOUTHWESTERN
FLOYD AND SOUTHERN HALE COUNTIES UNTIL 430 PM CDT...

At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hale Center to 8 miles west of Abernathy.
Movement was east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Abernathy, Hale Center, Lockney, Petersburg and Cotton Center.

LAT...LON 3413 10142 3383 10153 3383 10156 3375 10156
      3373 10157 3380 10208 3402 10209 3407 10208
TIME...MOT...LOC 2053Z 259DEG 22KT 3402 10176 3386 10199

PAZOS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:37 PM CDTSpecial Weather StatementLUBHockley23 min
Jun 10, 3:53 PM CDTSpecial Weather StatementLUBHale37 min
Jun 10, 3:57 PM CDTSevere Thunderstorm WarningLUBLubbock33 min
Jun 10, 4:30 PM CDTSpecial Weather StatementLUBLubbock30 min
Jun 10, 4:41 PM CDTSpecial Weather StatementLUBFloyd34 min
Jun 10, 4:44 PM CDTSpecial Weather StatementLUBBriscoe31 min
Jun 10, 4:58 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock37 min
Jun 10, 6:11 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.